Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 106, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 25, 2016, 5:49 PM MDT for 4 counties in Colorado. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2016, 5:49 PM MDT (23:49 UTC)
- Expired
- Jun 25, 2016, 6:45 PM MDT
- In force
- 56 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Bent County, CO, Crowley County, CO, Kiowa County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 73 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 5:58 PM MDT | TSTM WND GST 55 | 4 S Cheraw, CO | ASOS STATION LA JUNTA AIRPORT /LHX/. |
| Jun 25, 5:58 PM MDT | NON-TSTM WND GST 55 | 4 S Cheraw, CO | ASOS STATION LA JUNTA AIRPORT /LHX/. |
| Jun 25, 6:25 PM MDT | TSTM WND GST 60 | 4 S Cheraw, CO | . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 2554 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
005
WUUS55 KPUB 252349
SVRPUB
COC011-025-061-089-260045-
/O.NEW.KPUB.SV.W.0106.160625T2349Z-160626T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
549 PM MDT SAT JUN 25 2016
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN KIOWA COUNTY IN SOUTHEASTERN COLORADO...
NORTHEASTERN OTERO COUNTY IN SOUTHEASTERN COLORADO...
SOUTHEASTERN CROWLEY COUNTY IN SOUTHEASTERN COLORADO...
WESTERN BENT COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 645 PM MDT
* AT 548 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SUGAR
CITY... OR 16 MILES NORTHWEST OF LA JUNTA...MOVING EAST AT 20 MPH.
HAZARD...70 MPH WIND GUSTS. WINDS OF 70 MPH WERE MEASURED IN SWINK
AT 545 PM.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...ROCKY FORD...LAS ANIMAS...SWINK...
SUGAR CITY...CHERAW...BLUE LAKE...ARLINGTON...
JOHN MARTIN RESERVOIR AND FORT LYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3795 10376 3839 10373 3843 10303 3774 10319
TIME...MOT...LOC 2348Z 288DEG 16KT 3820 10367
HAIL...<.75IN
WIND...70MPH
$$
HODANISH8 follow-up statements
107
WWUS55 KPUB 260000
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
600 PM MDT SAT JUN 25 2016
COC011-025-061-089-260045-
/O.CON.KPUB.SV.W.0106.000000T0000Z-160626T0045Z/
KIOWA CO-OTERO CO-CROWLEY CO-BENT CO-
600 PM MDT SAT JUN 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHWESTERN KIOWA...NORTHEASTERN OTERO...SOUTHEASTERN CROWLEY
AND WESTERN BENT COUNTIES...
AT 559 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHERAW...OR 12
MILES NORTH OF LA JUNTA...MOVING SOUTHEAST AT 20 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
THIS STORM HAS A HISTORY OF PRODUCING 70 MPH WINDS.
LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...ROCKY FORD...LAS ANIMAS...SWINK...
SUGAR CITY...CHERAW...BLUE LAKE...ARLINGTON...
JOHN MARTIN RESERVOIR AND FORT LYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3795 10376 3839 10373 3843 10303 3774 10319
TIME...MOT...LOC 2359Z 292DEG 18KT 3815 10356
HAIL...1.00IN
WIND...70MPH
$$
HODANISH717
WWUS55 KPUB 260009
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
609 PM MDT SAT JUN 25 2016
COC011-025-061-089-260045-
/O.CON.KPUB.SV.W.0106.000000T0000Z-160626T0045Z/
KIOWA CO-OTERO CO-CROWLEY CO-BENT CO-
609 PM MDT SAT JUN 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHWESTERN KIOWA...NORTHEASTERN OTERO...SOUTHEASTERN CROWLEY
AND WESTERN BENT COUNTIES...
AT 609 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHERAW...OR 10
MILES NORTHEAST OF NORTH LA JUNTA...MOVING EAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...LAS ANIMAS...SWINK...CHERAW...
BLUE LAKE...ARLINGTON...JOHN MARTIN RESERVOIR AND FORT LYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3795 10376 3809 10356 3833 10370 3843 10303
3774 10319
TIME...MOT...LOC 0009Z 290DEG 20KT 3811 10345
HAIL...1.00IN
WIND...70MPH
$$
HODANISH253
WWUS55 KPUB 260018
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
618 PM MDT SAT JUN 25 2016
COC011-025-061-089-260045-
/O.CON.KPUB.SV.W.0106.000000T0000Z-160626T0045Z/
KIOWA CO-OTERO CO-CROWLEY CO-BENT CO-
618 PM MDT SAT JUN 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHWESTERN KIOWA...NORTHEASTERN OTERO...SOUTHEASTERN CROWLEY
AND NORTHWESTERN BENT COUNTIES...
AT 617 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF ARLINGTON...OR 19 MILES NORTH OF NORTH LA JUNTA...MOVING EAST AT
20 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
LAS ANIMAS...CHERAW...BLUE LAKE...ARLINGTON...
JOHN MARTIN RESERVOIR AND FORT LYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3792 10315 3809 10356 3833 10370 3843 10303
3774 10319
TIME...MOT...LOC 0017Z 272DEG 18KT 3825 10343
HAIL...1.50IN
WIND...70MPH
$$
HODANISH681
WWUS55 KPUB 260019
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
619 PM MDT SAT JUN 25 2016
COC011-025-061-089-260045-
/O.CON.KPUB.SV.W.0106.000000T0000Z-160626T0045Z/
KIOWA CO-OTERO CO-CROWLEY CO-BENT CO-
619 PM MDT SAT JUN 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHWESTERN KIOWA...NORTHEASTERN OTERO...SOUTHEASTERN CROWLEY
AND NORTHWESTERN BENT COUNTIES...
AT 619 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF ARLINGTON...OR 19 MILES NORTH OF NORTH LA JUNTA...MOVING EAST AT
20 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
LAS ANIMAS...CHERAW...BLUE LAKE...ARLINGTON...
JOHN MARTIN RESERVOIR AND FORT LYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3809 10356 3833 10370 3843 10303 3792 10315
TIME...MOT...LOC 0019Z 288DEG 16KT 3825 10342
HAIL...1.50IN
WIND...70MPH
$$
HODANISH388
WWUS55 KPUB 260025
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
625 PM MDT SAT JUN 25 2016
COC011-025-061-089-260045-
/O.CON.KPUB.SV.W.0106.000000T0000Z-160626T0045Z/
KIOWA CO-OTERO CO-CROWLEY CO-BENT CO-
625 PM MDT SAT JUN 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHWESTERN KIOWA...NORTHEASTERN OTERO...EAST CENTRAL CROWLEY
AND NORTHWESTERN BENT COUNTIES...
AT 625 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARLINGTON...OR
22 MILES NORTH OF NORTH LA JUNTA...MOVING EAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ARLINGTON AND BLUE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3813 10339 3833 10370 3843 10303 3812 10310
TIME...MOT...LOC 0025Z 249DEG 21KT 3829 10341
HAIL...1.50IN
WIND...70MPH
$$
HODANISH570
WWUS55 KPUB 260030
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
630 PM MDT SAT JUN 25 2016
COC025-260040-
/O.CAN.KPUB.SV.W.0106.000000T0000Z-160626T0045Z/
CROWLEY CO-
630 PM MDT SAT JUN 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CROWLEY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3813 10339 3835 10349 3843 10303 3812 10310
TIME...MOT...LOC 0030Z 271DEG 35KT 3824 10331
$$
COC011-061-089-260045-
/O.CON.KPUB.SV.W.0106.000000T0000Z-160626T0045Z/
KIOWA CO-OTERO CO-BENT CO-
630 PM MDT SAT JUN 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHWESTERN KIOWA...NORTHEASTERN OTERO AND NORTHWESTERN BENT
COUNTIES...
AT 630 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLUE LAKE...OR
21 MILES NORTHEAST OF NORTH LA JUNTA...MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ARLINGTON AND BLUE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3813 10339 3835 10349 3843 10303 3812 10310
TIME...MOT...LOC 0030Z 271DEG 35KT 3824 10331
HAIL...1.50IN
WIND...70MPH
$$
HODANISH320
WWUS55 KPUB 260034
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
634 PM MDT SAT JUN 25 2016
COC011-061-089-260045-
/O.CON.KPUB.SV.W.0106.000000T0000Z-160626T0045Z/
KIOWA CO-OTERO CO-BENT CO-
634 PM MDT SAT JUN 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHWESTERN KIOWA...NORTHEASTERN OTERO AND NORTHWESTERN BENT
COUNTIES...
AT 633 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BLUE LAKE...OR
22 MILES NORTHEAST OF NORTH LA JUNTA...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ARLINGTON AND BLUE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3813 10339 3835 10349 3843 10303 3812 10310
TIME...MOT...LOC 0033Z 288DEG 16KT 3823 10329
HAIL...1.00IN
WIND...60MPH
$$
HODANISH461
WWUS55 KPUB 260044
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
644 PM MDT SAT JUN 25 2016
COC011-061-089-260052-
/O.EXP.KPUB.SV.W.0106.000000T0000Z-160626T0045Z/
KIOWA CO-OTERO CO-BENT CO-
644 PM MDT SAT JUN 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KIOWA...
NORTHEASTERN OTERO AND NORTHWESTERN BENT COUNTIES WILL EXPIRE AT 645
PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL...
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
THIS STORM HAS THE POTENTIAL TO RE-INTENSIFY AND BECOME SEVERE.
LAT...LON 3813 10339 3835 10349 3843 10303 3812 10310
TIME...MOT...LOC 0041Z 288DEG 16KT 3823 10329
$$
HODANISHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:44 PM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 25, 3:44 PM MDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 344 PM MDT SAT JUN 25 2016 .SHORT TERM...(This evening through Sunday) Issued at 343 PM MDT Sat Jun 25 2016 ...Storms a bit stronger on Sunday... Frontal passage has not done much to knock down temps over the lower Arkansas this afternoon, with highs currently in the mid 90s in Pueblo County. But winds have shifted to the east, and with temps in the upper 80s down the Arkansas, this should hold afternoon highs to the current early afternoon values. Convection is ramping up over the E Mts, and should continue to pick up as it spreads Ewd across I- 25 over the next couple of hours. CAPE not too impressive right now, generally under 1000 J /kg, but with some higher values along the Arkansas Valley where dewpoints are still in the 50s. Bulk shear is pretty modest, which suggests storms today will not be terribly strong. Still could see some hail and gusty winds in the stronger cells this afternoon. Activity should move steadily east and widespread convection should be finished by sunset for most areas, while lingering nr the KS border through this eve. Assuming storms can survive moving off the mountains tomorrow, a bit better chance for some svr weather, as CAPE values should be in the 1500-200 j/kg range, and shear increases to around 30 kts or so by late afternoon. Temps will also be a bit lower, generally in the upper 80s, which will keep cloud bases a tad lower. Multicell clusters seem the most likely storm mode, but can not rule out some marginal supercell structures especially north of highway 50. SPC currently has the Day 2 Marginal mostly north of our area. The GFS and ARW limits convection to the mountains and raton mesa area tomorrow. The NAM on the other hand has a little better coverage. Despite the rising heights aloft, feel there should be enough forcing to get some storms going in the afternoon. The best chance for storms will be over the E mts and I-25 corridor...elsewhere storms will be more ISOLD and generally weaker. Should be a rather pleasant day for the Mts and high valleys, with temps generally in the 70s and only ISOLD afternoon storms. Rose .LONG TERM...(Sunday night through Saturday) Issued at 343 PM MDT Sat Jun 25 2016 An upper level ridge will be building over the state Sun night and into Mon. There will be enough mstr over the area for afternoon and evening showers/tstms over and nr the mtn areas. High temps on Mon are expected to be around average. Mon night a disturbance is forecast to move into KS and brushing by ern CO. The NAM and ECMWF have a little pcpn associated with this disturbance over some of the far sern plains, but the GFS shows widespread pcpn ovr the sern plains. On Tue the upper ridge remains ovr the area and there is expected to be another round of showers/tstm in the afternoon and evening ovr the hyr trrn. On Wed a disturbance is forecast to move from NE through KS and it sends a front thru eastern CO early in the day. The upper level ridge wl be centered ovr ern UT and wrn CO. Showers/tstms wl once again develop ovr and nr the hyr trrn, and may spread to the sern plains in the afternoon and evening hours. Similar conditions are expected on Thu although it looks a little more moist than previous days and wl bump up pcpn chance in some areas. Then Thu night another disturbance is forecast to move down the front side of the upper level ridge ovr CO and wrn KS which may keep pcpn chances in the forecast thru much of the night. Another couple weather disturbance then are expected to move thru the area Fri and Sat for continued chances for showers and tstms. Although the best chances for pcpn wl be during the afternoon and evening hours, some lingering late night/early morning pcpn cannot be ruled out. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 343 PM MDT Sat Jun 25 2016 Best chance of TS for the KPUB and KCOS vicinity should be from now through around 00Z, with activity this evening generally shifting to the East, lingering near the KS border through the eve. Some ISOLD showers/storms can not be ruled out through the evening, but probability of anything impacting the terminals will be low. Main threat from storms today will be lightning and some small hail along with brief gusty winds. Storms on Sunday could be a bit stronger, with hail up to an inch and wind gusts 50 mph or greater. Rose && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...28/ROSE LONG TERM...28 AVIATION...ROSE
Hazardous weather outlook, Jun 25, 11:16 AM MDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1116 AM MDT SAT JUN 25 2016 COZ058>089-093>099-261730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1116 AM MDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AROUND NOON AND SPREAD INTO THE SOUTHEAST PLAINS THROUGH THE LATE AFTERNOON AND EVENING. THE MAIN THREAT WITH THUNDERSTORMS WILL BE LIGHTNING...SMALL HAIL...GUSTY WINDS UP TO 50 MPH...AND LOCALLY HEAVY RAINFALL. SHOULD ANY OF THE BURN SCARS TAKE A DIRECT HIT FROM AN ISOLATED STRONGER STORM...THEN LOCALIZED FLASH FLOODING WILL BE POSSIBLE. IN ADDITION...ONE OR TWO STORMS COULD BRIEFLY BECOME SEVERE ACROSS THE SOUTHEAST PLAINS...PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND WIND GUSTS UP TO 60 MPH. THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EASTERLY SURFACE WINDS WILL CONTINUE ACROSS THE PLAINS ON SUNDAY, PROVIDING FOR AN ENHANCED CHANCE FOR CONVECTION ACROSS THE EASTERN MOUNTAINS AND ADJACENT PLAINS. A FEW STORMS ON SUNDAY COULD BE ON THE STRONG TO SEVERE SIDE, ESPECIALLY EAST OF INTERSTATE 25. HAIL TO ONE INCH AND WIND GUSTS TO 60 MPH WILL BE THE MAIN THREATS ALONG WITH FREQUENT LIGHTNING. HIGH PRESSURE WILL BUILD ACROSS THE AREA MONDAY THROUGH WEDNESDAY. DIURNALLY DRIVEN AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE EACH DAY. STORMS WILL INITIALLY DEVELOP OVER THE MOUNTAINS, THEN MOVE INTO THE PLAINS DURING THE EVENING HOURS. THERE WILL BE A THREAT FOR A FEW SEVERE STORMS MONDAY AND TUESDAY, ESPECIALLY FOR AREAS EAST OF INTERSTATE 25 AND NORTH OF HIGHWAY 50. ANOTHER FRONT LATE WEDNESDAY WILL BRING MORE WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE AREA FOR THURSDAY AND FRIDAY, INCLUDING THE POTENTIAL FOR HEAVIER RAINFALL ALONG THE LEE SLOPES OF THE EASTERN MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER MOST OF SOUTHERN COLORADO. 44/44
In the hours before
Special weather statement, Jun 25, 3:35 PM MDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
335 PM MDT SAT JUN 25 2016
COZ085-086-252215-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
335 PM MDT SAT JUN 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO AND
NORTHEASTERN PUEBLO COUNTIES UNTIL 415 PM MDT...
AT 334 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HANOVER...OR 26 MILES EAST OF COLORADO SPRINGS...MOVING EAST AT
20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HANOVER...TRUCKTON AND PUEBLO DEPOT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3874 10405 3856 10405 3826 10416 3846 10458
3881 10447
TIME...MOT...LOC 2134Z 267DEG 20KT 3869 10437
SRSpecial weather statement, Jun 25, 4:20 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
420 PM MDT SAT JUN 25 2016
COZ085-086-089-252300-
CROWLEY COUNTY CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
420 PM MDT SAT JUN 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO...
NORTHEASTERN PUEBLO AND NORTHWESTERN CROWLEY COUNTIES UNTIL 500 PM
MDT...
AT 420 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF TRUCKTON...OR 32 MILES NORTHEAST OF PUEBLO...MOVING
EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN EL
PASO...NORTHEASTERN PUEBLO AND NORTHWESTERN CROWLEY COUNTIES.
LAT...LON 3852 10405 3852 10388 3834 10388 3841 10440
3872 10430 3873 10405
TIME...MOT...LOC 2220Z 276DEG 13KT 3863 10422
HODANISHSpecial weather statement, Jun 25, 4:25 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 425 PM MDT SAT JUN 25 2016 COZ086-252315- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 425 PM MDT SAT JUN 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUEBLO COUNTY UNTIL 515 PM MDT... AT 425 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PINON...OR 7 MILES NORTH OF PUEBLO...MOVING SOUTH AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PUEBLO...SALT CREEK...BLENDE...PUEBLO RESERVOIR... PUEBLO WEST AND PUEBLO DEPOT. LAT...LON 3833 10482 3845 10449 3830 10435 3816 10474 TIME...MOT...LOC 2225Z 351DEG 10KT 3837 10460 HODANISH
Special weather statement, Jun 25, 4:49 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 449 PM MDT SAT JUN 25 2016 COZ086-089-093-252315- CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 449 PM MDT SAT JUN 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO...EAST CENTRAL PUEBLO AND SOUTHWESTERN CROWLEY COUNTIES UNTIL 515 PM MDT... AT 448 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF BOONE...OR 26 MILES EAST OF PUEBLO...MOVING SOUTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FOWLER...OLNEY SPRINGS AND CROWLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3827 10426 3842 10413 3832 10370 3805 10394 TIME...MOT...LOC 2248Z 304DEG 8KT 3831 10412 HODANISH
Special weather statement, Jun 25, 5:00 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 500 PM MDT SAT JUN 25 2016 COZ098-099-252345- LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO- 500 PM MDT SAT JUN 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PROWERS AND NORTHEASTERN BACA COUNTIES UNTIL 545 PM MDT... AT 500 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPRINGFIELD...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPRINGFIELD...TWO BUTTES AND TWO BUTTES RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3733 10269 3751 10276 3776 10241 3753 10222 TIME...MOT...LOC 2300Z 236DEG 16KT 3749 10263 HODANISH
Special weather statement, Jun 25, 5:15 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
515 PM MDT SAT JUN 25 2016
COZ089-093-260000-
CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO-
515 PM MDT SAT JUN 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTERO AND CROWLEY
COUNTIES UNTIL 600 PM MDT...
AT 514 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ORDWAY...OR 18 MILES NORTHWEST OF LA JUNTA...MOVING SOUTHEAST AT 30
MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THE STRONG WINDS WERE OCCURRING 5 TO 10 MILES TO THE EAST OF THE
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...ROCKY FORD...ORDWAY...SWINK...
SUGAR CITY AND CROWLEY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3825 10403 3841 10402 3847 10380 3831 10352
3790 10356
TIME...MOT...LOC 2314Z 308DEG 24KT 3820 10375
HODANISHThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:46 PM MDT | Special Weather Statement | PUB | Kiowa | 29 min |
| Jun 24, 8:22 PM MDT | Special Weather Statement | PUB | Kiowa | 83 min |
| Jun 24, 9:30 PM MDT | Special Weather Statement | PUB | Baca, Prowers | 90 min |
| Jun 25, 3:35 PM MDT | Special Weather Statement | PUB | El Paso | 40 min |
| Jun 25, 4:20 PM MDT | Special Weather Statement | PUB | Crowley | 40 min |
| Jun 25, 4:25 PM MDT | Special Weather Statement | PUB | Pueblo | 50 min |
| Jun 25, 4:49 PM MDT | Special Weather Statement | PUB | Crowley | 26 min |
| Jun 25, 5:00 PM MDT | Special Weather Statement | PUB | Baca | 45 min |
| Jun 25, 5:04 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 26 min |
| Jun 25, 5:15 PM MDT | Special Weather Statement | PUB | Crowley | 45 min |
| Jun 25, 5:18 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 57 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.